Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 12, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Mar 7, 2012, 2:38 PM MST. It took effect at Mar 9, 2012, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 7, 2012, 2:38 PM MST (21:38 UTC)
- In effect from
- Mar 9, 2012, 12:00 AM MST
- Expired
- Mar 8, 2012, 1:41 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
729 WWUS75 KTFX 072138 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 238 PM MST WED MAR 7 2012 ...STRONG WINDS POSSIBLE THURSDAY NIGHT THROUGH LATE FRIDAY EVENING... .ANOTHER FAST MOVING UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION THURSDAY NIGHT THROUGH FRIDAY. AS THIS SYSTEM MOVES THROUGH...EXPECT STRONG WINDS TO DEVELOP AHEAD OF THE DISTURBANCE. THE STRONG WINDS SHOULD DEVELOP OVER THE ROCKY MOUNTAINS EARLY ON FRIDAY MORNING...THEN GRADUALLY SPREAD OUT OVER THE PLAINS INTO THE CUT BANK AREA BY LATE FRIDAY MORNING AND INTO FRIDAY AFTERNOON. AREAS OF BLOWING SNOW COULD AFFECT PORTIONS OF THE NORTHERN ROCKY MOUNTAIN FRONT...WHILE FIRE DANGERS WILL BE INCREASED FOR GRASSY AREAS OUT OVER THE PLAINS. MTZ009-010-048-081000- /O.NEW.KTFX.HW.A.0012.120309T0700Z-120310T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 238 PM MST WED MAR 7 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. * TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT AND IN THE CUT BANK AREA BEGINNING LATE THURSDAY NIGHT CONTINUING THROUGH LATE FRIDAY EVENING. * WINDS: EXPECT SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH. ISOLATED GUSTS AROUND 75 MPH WILL BE POSSIBLE IN THE FAVORED WINDIER LOCATIONS. * OTHER IMPACTS: AREAS OF BLOWING SNOW WILL BE POSSIBLE OVER THE NORTHERN ROCKY MOUNTAIN FRONT. SOME WIND DAMAGE IS POSSIBLE...ALONG WITH THE POTENTIAL FOR POSSIBLE POWER OUTAGES. FIRE DANGER WILL ALSO BE INCREASED FOR GRASSY AREAS OVER THE PLAINS. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING AND MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
344 WWUS75 KTFX 080403 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 903 PM MST WED MAR 7 2012 ...STRONG WINDS POSSIBLE THURSDAY NIGHT THROUGH LATE FRIDAY EVENING... .ANOTHER FAST MOVING UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION THURSDAY NIGHT THROUGH FRIDAY. AS THIS SYSTEM MOVES THROUGH...EXPECT STRONG WINDS TO DEVELOP AHEAD OF THE DISTURBANCE. THE STRONG WINDS SHOULD DEVELOP OVER THE ROCKY MOUNTAINS EARLY ON FRIDAY MORNING...THEN GRADUALLY SPREAD OUT OVER THE PLAINS AND INTO THE CUT BANK AREA AROUND MID DAY FRIDAY. AREAS OF BLOWING SNOW COULD AFFECT PORTIONS OF THE NORTHERN ROCKY MOUNTAIN FRONT...WHILE FIRE DANGERS WILL BE INCREASED FOR GRASSY AREAS OUT OVER THE PLAINS. MTZ009-010-048-081200- /O.CON.KTFX.HW.A.0012.120309T0700Z-120310T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 903 PM MST WED MAR 7 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. * TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT AND IN THE CUT BANK AREA BEGINNING LATE THURSDAY NIGHT CONTINUING THROUGH LATE FRIDAY EVENING. * WINDS: EXPECT SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH. ISOLATED GUSTS AROUND 75 MPH WILL BE POSSIBLE IN THE FAVORED WINDIER LOCATIONS. * OTHER IMPACTS: AREAS OF BLOWING SNOW WILL BE POSSIBLE OVER THE NORTHERN ROCKY MOUNTAIN FRONT. SOME WIND DAMAGE IS POSSIBLE...ALONG WITH THE POTENTIAL FOR POSSIBLE POWER OUTAGES. FIRE DANGER WILL ALSO BE INCREASED FOR GRASSY AREAS OVER THE PLAINS. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING AND MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
887 WWUS75 KTFX 081047 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 347 AM MST THU MAR 8 2012 MTZ009-010-048-082200- /O.CON.KTFX.HW.A.0012.120309T0700Z-120310T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 347 AM MST THU MAR 8 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING. * TIMING AND MAIN IMPACT: STRONG WINDS POSSIBLE BEGINNING LATE THURSDAY NIGHT AND CONTINUING THROUGH LATE FRIDAY EVENING. * WINDS: WEST WINDS 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH. ISOLATED GUSTS AROUND 75 MPH POSSIBLE. * OTHER IMPACTS: STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. FIRE DANGER WILL WILL ALSO INCREASE ACROSS SNOW-FREE GRASSLAND AREAS. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING AND MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
648 WWUS75 KTFX 082041 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 141 PM MST THU MAR 8 2012 MTZ009-010-048-090700- /O.UPG.KTFX.HW.A.0012.120309T0700Z-120310T0700Z/ /O.NEW.KTFX.HW.W.0016.120309T0700Z-120310T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 141 PM MST THU MAR 8 2012 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST FRIDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG WINDS POSSIBLE BEGINNING LATE TONIGHT AND CONTINUING THROUGH LATE FRIDAY EVENING. * WINDS: WEST WINDS 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH. ISOLATED GUSTS AROUND 75 MPH POSSIBLE. * OTHER IMPACTS: STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. FIRE DANGER WILL WILL ALSO INCREASE ACROSS SNOW-FREE GRASSLAND AREAS. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING AND MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Mar 7, 10:15 AM MST, 4 hours 23 minutes earlier.
Area forecast discussion, Mar 7, 10:15 AM MST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1015 AM MST WED MAR 7 2012 UPDATE TO AVIATION .UPDATE... TODAY...UPDATE TO ZONES NOT PLANNED THIS MORNING...HIGH PRESSURE WILL BUILD ALOFT TODAY AND THE AIRMASS WILL WARM AND DRY. SURFACE LOW PRESSURE ACROSS ALBERTA AND SASKATCHEWAN WILL KEEP A GOOD SURFACE PRESSURE GRADIENT ACROSS THE PLAINS AND BRISK WINDS WILL BE IN PLACE BY THIS AFTERNOON. CURRENT FORECAST LOOKS TO BE IN GOOD SHAPE. ZELZER && .AVIATION... UPDATED 1710Z. VFR CONDITIONS ARE EXPECTED TO CONTINUE ACROSS NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA THROUGH AT LEAST 18Z THURSDAY. A MODERATE NORTHWEST FLOW ALOFT WILL MAINLY BRING AREAS OF HIGH CLOUDINESS TO THE AREA THROUGH THE PERIOD. WESTERLY WINDS WILL ALSO BE BREEZY ACROSS THE AREA THROUGH THIS EVENING WITH GUSTS MAINLY 20 TO 30 KT. HOWEVER...GUSTS IN EXCESS OF 40 KT ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT (WEST OF KCTB AND KGTF). OVERALL...WINDS WILL DECREASE SOMEWHAT AFTER 02Z. COULSTON && .PREV DISCUSSION... /ISSUED 430 AM MST WED MAR 7 2012/ TODAY THROUGH FRIDAY...AN UPPER LEVEL RIDGE...CURRENTLY OVER THE EASTERN PACIFIC...WILL MOVE EAST INTO THE REGION OVER THE NEXT SEVERAL DAYS. THIS WILL KEEP THE AREA DRY AND PRECIPITATION FREE THROUGH THE REST OF THE WEEK WITH TEMPERATURES WARMING EACH DAY. NEAR TO SLIGHTLY BELOW AVERAGE TEMPERATURES TODAY WILL WARM ABOVE AVERAGE THURSDAY AND WELL ABOVE AVERAGE BY FRIDAY...WITH PORTIONS OF NORTH CENTRAL MT POTENTIALLY SEEING NEAR RECORD TEMPERATURES FRIDAY AFTERNOON. A MODERATE PRESSURE GRADIENT ACROSS THE ROCKIES WILL MAINTAIN BREEZY SW WINDS OVER MUCH OF NORTH CENTRAL MT THROUGH THE NEXT SEVERAL DAYS...WHILE LIGHTER WINDS PREVAIL OVER SW MT. BY FRIDAY AFTERNOON...THE UPPER RIDGE BEGINS TO FLATTEN SOMEWHAT AS ENERGY MOVES BY WELL TO THE NORTH IN CANADA AND THIS RESULTS IN STRENGTHENING WINDS ALOFT OVER NORTHERN MT AND POTENTIALLY STRONG WINDS ALONG THE MTN FRONT AND ADJACENT PLAINS BY FRIDAY AFTERNOON. HOENISCH FRIDAY NIGHT THROUGH WEDNESDAY...THE MEDIUM RANGE PERIOD STARTS OUT WARM AND DRY WITH A STRONG WESTERLY FLOW ALOFT. AN UPPER TROF DIGGING ALONG THE WEST COAST SUNDAY WILL RESULT IN AN INCREASING SOUTHWEST FLOW ALOFT AND ISOLATED SNOW SHOWERS OVER THE ROCKY MOUNTAIN FRONT. MODELS BRING A PIECE OF SHORT WAVE ENERGY ACROSS THE AREA SUNDAY NIGHT AS THE UPPER TROF MOVES INLAND THE PACIFIC NORTHWEST. ISOLATED SNOW SHOWERS ARE A POSSIBILITY ACROSS THE AREA. THE MODELS BEGIN TO DIVERGE A BIT FOR THE MONDAY TO WEDNESDAY TIME-FRAME BUT KEEP THE UPPER TROF ALONG THE WEST COAST WHILE MAINTAINING A SOUTHWEST FLOW ALOFT OVER THE AREA. SNOW WILL BE CONFINED TO THE WESTERN MOUNTAINS. TEMPERATURES WILL BE 15 TO 20 DEGREES ABOVE SEASONAL AVERAGES OVER THE WEEKEND. A SURFACE COLD FRONT WILL MOVE ACROSS THE AREA MONDAY DROPPING TEMPERATURES TO NEAR SEASONAL AVERAGES BEFORE CLIMBING ABOVE AVERAGES AGAIN TUESDAY AND WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... GTF 41 24 56 38 / 0 0 0 0 CTB 40 22 51 35 / 0 0 0 0 HLN 37 17 51 28 / 0 0 0 0 BZN 35 4 47 13 / 0 0 0 0 WEY 26 -7 35 1 / 0 0 0 0 DLN 35 10 48 20 / 0 0 0 0 HVR 46 18 58 28 / 0 0 0 0 LWT 36 20 51 32 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 7, 3:59 AM MST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 359 AM MST WED MAR 7 2012 MTZ008-011>015-045-047-050>055-081100- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-LIBERTY-BLAINE- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 359 AM MST WED MAR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ009-010-044-046-048-049-081100- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 359 AM MST WED MAR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG SOUTHWEST WINDS WILL LIKLEY DEVELOP ALONG THE ROCKY MOUNTAIN FRONT FRIDAY AND SPREAD EAST ONTO THE ADJACENT PLAINS FRIDAY AFTERNOON AND EVENING. VERY MILD AND DRY CONDITIONS ARE ALSO EXPECTED FRIDAY...AND THE COMBINATION AND STRONG WINDS AND WARM AND DRY CONDITIONS MAY PRODUCE CRITICAL FIRE WEATHER CONDITIONS ON THE GRASSLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.